Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 185, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 3, 2000, 8:21 PM CDT for Carter County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 3, 2000, 8:21 PM CDT (01:21 UTC)
- Expired
- Aug 3, 2000, 8:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Carter County, MO
The radar
The Paducah radar (KPAH), 186 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.4 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 2034 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 040122 SVRPAH MOC035-040145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 821 PM CDT THU AUG 3 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARTER COUNTY IN SOUTHEAST MISSOURI * UNTIL 845 PM CDT * AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF ELLSINORE...OR ABOUT 14 MILES SOUTHWEST OF PIEDMONT...MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 7 MILES WEST OF ELLSINORE AT 845 PM CDT STRONG WIND AND DIME SIZE HAIL ARE POSSIBLE. MOVE INTO A STURDY PLACE OF SHELTER AND STAY AWAY FRO&M WINDOWS. LAT...LON 3711 9080 3707 9102 3685 9101 3683 9072
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:00 PM CDT, 6 hours 21 minutes earlier.
Area forecast discussion, Aug 3, 2:00 PM CDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT WED AUG 3 2000 LATEST SURFACE OBSERVATIONAL ANALYSIS SHOWS FRONTAL BOUNDARY STRETCHES FROM COLD SECTOR IN SRN IN TO WARM SECTOR OVER NRN MO. VISIBLE IMAGERY REVEALS WEAK CU FIELD ALONG/AHEAD OF THIS BOUNDARY ACROSS NRN PERIPHERY OF PAH FA...WITH OVERSHOOTING CONVECTIVE TOPS NOTED UPSTREAM IN ASSOCIATION WITH NEXT VORT MAX THAT WL COME INTO PLAY FOR US LATE TONIGHT-FRI. DRIER MID LEVEL AIR ENTRAINING INTO LOWER OH VALLEY WL LIKELY KEEP ANY EVENING POPS ISOLD TO WIDELY SCT. WL WAIT CLOSE TO PRESS TIME FOR FINAL CALL ON NEED FOR EVENING MENTION AND ANY RESULTANT COUNTY-BREAK OUTS. TRENDS OF MESOETA/ETA FOR LAST 2 RUNS HAVE THEM COMING MORE IN LINE WITH STEADY/CONSISTENT AVN...PARTICULARLY ON QPF. HOWEVER...ETA SOLUTIONS CONTINUE TO BE TAD FASTER THAN AVN...AND OUR LATEST FORECAST TRACKS WITH THIS SHIFTING UPPER LEVEL PATTERN FAVORS THE SOMEWHAT SLOWER AVN APPROACH. ALSO...THE NGM NOW APPEARS TO BE COMING INTO LINE WITH THE AVN FROM THE OTHER END OF THE SPECTRUM. THIS LENDS FURTHER SUPPORT TOWARD OUR LEAN ON THE MIDDLE OF THE ROAD AND STEADY AS SHE GOES AVN AS SOLUTION OF CHOICE. MODEL SOUNDINGS REVEAL UNSTABLE AIR MASS OVERNIGHT WITH K INDICES IN U30S...TOTAL TOTALS IN U40S...AND NEGATIVE LIS. GRADUAL DEEPENING IN SATURATION OF COLUMN ALSO NOTED...PARTICULARLY AHEAD OF SOUTHWARD SAGGING FRONTAL BOUNDARY (IE SRN 2/3 FA)...WHERE COLUMNAR DEPTH OF NEAR SATURATION IS ABOUT 2.5 KM. AS VORT MAX COMES INTO PLAY LATE TONIGHT...SCT CONVECTION SOUTH SHOULD PRODUCE EFFICIENT PRECIPITATORS. BUT AREAL COVERAGE STILL LOOKS SCT SO WL MAINTAIN CHC CATEGORY POPS. CHALLENGE IS HOW FAR NORTH TO EXTEND THEM...AND ATTM AM INCLINED TO STICK WITH THE AVN SUGGESTION OF KEEPING FAR NERN PTNS FA DRY...TAPERING TO HIGHEST POPS SW. WITH LEAN ON AVN...AM ALSO INCLINED TO MAINTAIN AT LEAST SMALL FRI POP...MAINLY ONLY SRN MOST PTNS FA WHERE BOUNDARY WL BE LINGERING. AFTERWARDS ANOTHER SYSTEM SKIRTS ACROSS UPPER MS VALLEY OVER THE WEEKEND...AND WHILE AVN TRIES TO PAINT SOME QPF FOR US...FAN POPS DONT RESPOND. WL TAKE NOTE OF SUGGESTION BUT CHOOSE TO WAIT FOR SOME MODEL CONSISTENCY ON THIS FEATURE FOR NOW...THUS RETAINING DRY EXTENDED OUTLOOK AT LEAST ONE MORE DAY. TEMP PERFORMANCE REMAINS IN GENERAL BALLPARK OF GUIDANCE AND WL THEREFORE ACCEPT IN GENERAL. WL FAVOR TAD COOLER FAN NOS 48 HOURS AND BEYOND...AS NGM HAS SHOWN 48 HOUR WARM BIAS THAT HAS NOT PANNED OUT LAST COUPLE DAYS. .PAH...NONE. HUMPHREY
In the hours before
Special weather statement, Aug 3, 3:57 PM CDT, 4 hours 24 minutes before
ILZ075-080-081-084-085-MOZ076-032200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 357 PM CDT THU AUG 3 2000 AT 355 PM...PADUCAH RADAR SHOWED SCATTERED THUNDERSTORMS ALONG A PERRYVILLE MISSOURI TO CARBONDALE ILLINOIS TO HERRIN ILLINOIS LINE. THE STORMS WERE DRIFTING SOUTHEAST AT 15 MPH. AT 345 PM...MARBLE SIZED HAIL WAS REPORTED NEAR MAKANDA IN SOUTHEAST JACKSON COUNTY AND NEAR DU QUOIN IN PERRY COUNTY ILLINOIS. 50 MPH WINDS WERE ALSO REPORTED NEAR MAKANDA. THESE STORMS ARE CAPABLE OF LOCALLY HEAVY RAINFALL...WITH TWO INCHES OR MORE POSSIBLE IN AN HOUR. STRONGER STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS TO 50 MPH.
Special weather statement, Aug 3, 5:00 PM CDT, 3 hours 21 minutes before
ILZ084>094-KYZ001>017-020>022-MOZ076-086-087-100-107>112-114-032300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 500 PM CDT THU AUG 3 2000 AT 455 PM...PADUCAH RADAR SHOWED SCATTERED STRONG THUNDERSTORMS. ONE STORM IN SOUTHEAST MISSOURI WAS LOCATED IN SOUTHERN BOLLINGER COUNTY...NEAR THE WAYNE AND STODDARD COUNTY LINES AROUND THE ZALMA AND ARAB AREAS. ANOTHER CLUSTER OF STORMS IN SOUTHEAST ILLINOIS WAS NEAR HEROD AND HICKS NEAR THE POPE...SALINE...HARDIN COUNTY INTERSECTION. AND IN WESTERN KENTUCKY...STRONG STORMS WERE NOTED SOUTH OF CALHOUN IN MCLEAN COUNTY...AND NEAR FREDONIA IN CALDWELL COUNTY. THESE STORMS WILL BE CAPABLE OF PRODUCING 1/2 INCH HAIL AND WIND GUSTS TO 50 MPH AS THEY AFFECT THEIR NEARBY COMMUNITIES.
Local storm report, Aug 3, 8:16 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
816 PM CDT THU AUG 3 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM TRENTON KY WIND DAMAGE
08/03/00 TODD 2 LARGE TREES DOWNThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:50 PM CDT | Flash Flood Warning | PAH | Carter | 70 min |
| Aug 3, 9:23 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 22 min |
| Aug 3, 11:36 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 24 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.